Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Global estimates for mixed methods for second order elliptic equations
HTML articles powered by AMS MathViewer

by Jim Douglas and Jean E. Roberts PDF
Math. Comp. 44 (1985), 39-52 Request permission


Global error estimates in ${L^2}(\Omega )$, ${L^\infty }(\Omega )$, and ${H^{ - s}}(\Omega )$, $\Omega$ in ${{\mathbf {R}}^2}$ or ${{\mathbf {R}}^3}$, are derived for a mixed finite element method for the Dirichlet problem for the elliptic operator $Lp = - \operatorname {div}(a\;{\mathbf {grad}}\;p + {\mathbf {b}}p) + cp$ based on the Raviart-Thomas-Nedelec space ${{\mathbf {V}}_h} \times {W_h} \subset {\mathbf {H}}(\operatorname {div};\Omega ) \times {L^2}(\Omega )$ . Optimal order estimates are obtained for the approximation of p and the associated velocity field ${\mathbf {u}} = - (a\;{\mathbf {grad}}\;p + {\mathbf {b}}p)$ in ${L^2}(\Omega )$ and ${H^{ - s}}(\Omega )$, $0 \leqslant s \leqslant k + 1$, and, if $\Omega \subset {{\mathbf {R}}^2}$ for p in ${L^\infty }(\Omega )$.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N30
  • Retrieve articles in all journals with MSC: 65N30
Additional Information
  • © Copyright 1985 American Mathematical Society
  • Journal: Math. Comp. 44 (1985), 39-52
  • MSC: Primary 65N30
  • DOI:
  • MathSciNet review: 771029